MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4.5 FR. RADSTIC MICRO INTRODUCER KIT WITH PTFE; CATHETER INTRODUCER

BARD ACCESS SYSTEMS 4.5 FR. RADSTIC MICRO INTRODUCER KIT WITH PTFE; CATHETER INTRODUCER
Catalog Number 0669045
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reat0796 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that the wire sheared off while inserting the device.A new kit was opened to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the reported incident of a damaged guidewire was confirmed, and the cause appeared to be use related.One 0.018¿ x 70cm stainless steel guidewire was returned for investigation.The proximal end of the guidewire was received in its hoop.The tip straightener was removed from the hoop and was not returned for investigation.The core wire extended 5.3cm from the proximal attachment point of the coil wire.The coil wire was stretched and unraveled over the fractured end of the core wire.The distal 3cm of the coil wire was tightly coiled.The core wire broke 2.8cm from the distal weld tip.The weld tip was intact.The fractured ends of the core wire were granular, which is indicative of a tensile break.Biological residue was observed on the external surface of the coil wire at the proximal end of the 3cm segment of tightly coiled wire, which is consistent with damage that is associated with retraction of the guidewire through the needle.When biological residue becomes lodged between the guidewire and needle as the guidewire is retracted, the wire can break.The tightly coiled wire indicates that the distal section of coil wire was constrained while the proximal section of coil wire was stretched and elongated over the broken core wire.Due to the evidence of use, the damage was determined to be use related.A lot history review (lhr) of reat0796 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
4.5 FR. RADSTIC MICRO INTRODUCER KIT WITH PTFE
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7070624
Report Number3006260740-2017-02155
Device Sequence Number16433378
Product Code DYB
UDI-Device Identifier00801741074578
UDI-Public(01)00801741074578
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0669045
Device Lot NumberREAT0796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1